Journal of Symbolic Logic

Lovely pairs of models: the non first order case

Itay Ben-Yaacov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove that for every simple theory T (or even simple thick compact abstract theory) there is a (unique) compact abstract theory T𝔓 whose saturated models are the lovely pairs of T. Independence-theoretic results that were proved in [ppv:pairs] when T𝔓 is a first order theory are proved for the general case: in particular T𝔓 is simple and we characterise independence.

Article information

J. Symbolic Logic, Volume 69, Issue 3 (2004), 641-662.

First available in Project Euclid: 4 October 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03C45: Classification theory, stability and related concepts [See also 03C48] 03C95: Abstract model theory

simple theories lovely pairs


Ben-Yaacov, Itay. Lovely pairs of models: the non first order case. J. Symbolic Logic 69 (2004), no. 3, 641--662. doi:10.2178/jsl/1096901759.

Export citation


  • Itay Ben-Yaacov Positive model theory and compact abstract theories, Journal of Mathematical Logic, vol. 3 (2003), no. 1, pp. 85--118.
  • Itay Ben-Yaacov, Anand Pillay, and Evgueni Vassiliev Lovely pairs of models, Annals of Pure and Aplied Logic, vol. 122 (2003), pp. 235--261.
  • Bradd Hart, Byunghan Kim, and Anand Pillay Coordinatisation and canonical bases in simple theories, Journal of Symbolic Logic, vol. 65 (2000), pp. 293--309.
  • Byunghan Kim Forking in simple unstable theories, Journal of the London Mathematical Society, vol. 57 (1998), no. 2, pp. 257--267.
  • Byunghan Kim and Anand Pillay Simple theories, Annals of Pure and Applied Logic, vol. 88 (1997), pp. 149--164.
  • Anand Pillay Forking in the category of existentially closed structures, Connections between Model Theory and Algebraic and Analytic Geometry (Angus Macintyre, editor), Quaderni di Matematica, vol. 6, University of Naples,2000.
  • Bruno Poizat Paires de structures stables, Journal of Symbolic Logic, vol. 48 (1983), no. 2, pp. 239--249.